MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/1078155219886640

Медицинская библиотека · Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners · 2019

Optic neuritis induced by 5-fluorouracil chemotherapy: Case report and review of the literature.

Raina Anant J, Gilbar Peter J, Grewal Guranjan D, Holcombe David J

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

For over 50 years, 5-Fluorouracil has played a critical role in the treatment of numerous malignancies, including colorectal cancer. Ocular side effects are uncommon and include blurred vision, conjunctivitis, excessive lacrimation and keratitis.

CASE REPORT: We report a 57-year-old male with metastatic colorectal cancer who had received extensive chemotherapy with 5-Fluorouracil-based regimens for over 12 months. Following his seventh cycle of cetuximab/FOLFIRI, he developed acute onset global headache, nausea and loss of vision in the right eye. After detailed investigations, including ophthalmologic and neurologic consultations, a diagnosis of optic neuritis was made.

MANAGEMENT AND OUTCOME: Chemotherapy was ceased immediately, and intravenous methylprednisolone (1 g) daily for five days was commenced. His headache resolved and vision started to improve within 24 h. Three weeks after completion of corticosteroids, constriction of the right visual field had fully resolved.

DISCUSSION: Atypical optic neuritis is an inflammatory optic neuropathy that can be caused by ischaemia, mechanical compression, nutritional deficiency, toxins and drugs. Drug-induced optic neuritis, while rare, is associated with cytotoxic medications including methotrexate, cisplatin, carboplatin, vincristine and paclitaxel. There have only been five previous case reports implicating 5-Fluorouracil in the development of optic neuropathy. The likelihood of the adverse drug reaction due to 5-Fluorouracil was assessed using the Naranjo algorithm. A score of +7 indicates probable causality. Clinicians should be alert to this potential ocular toxicity in order to initiate prompt cessation of treatment and early ophthalmology referral to prevent visual loss and damage to ocular structures.

Для цитирования: Raina Anant J, Gilbar Peter J, Grewal Guranjan D, Holcombe David J. Optic neuritis induced by 5-fluorouracil chemotherapy: Case report and review of the literature.. Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners. 2019. DOI: 10.1177/1078155219886640.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.